MAUDE Adverse Event Report: TELEFLEX MEDICAL SHERIDAN/CF ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL SHERIDAN/CF ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10116
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "cuff would not stay inflated after intubation.Each cuff was inflated prior to intubation to test.Associated complaints 3003898360-2025-00571, 3003898360-2025-00598.
 
Additional Manufacturer Narrative
(b)(4).The customer returned two units 5-10116 et tube,cf,8.0 for investigation.One sample was the actual sample that caused this complaint issue and one sample was a representative sample.The et tubes were visually examined with and without magnification.Visual examination of the returned devices revealed that both samples appeared typical.No defects or anomalies were observed.Functional inspection was performed on the returned devices to test for proper inflation and deflation.First, a lab inventory syringe was filled with air and attached to the pilot balloon of the actual sample.Upon injection of air, the balloon cuff was unable to stay inflated.The device was submerged underwater in order to test for leaks.Upon inflation, the device leaked from multiple holes in the balloon cuff.Dhr investigation did not show issues related to complaint.Next, the representative sample was tested.Upon injection of air, the balloon cuff was able to properly inflate.The syringe was reattached to the pilot balloon and the balloon cuff was able to properly deflate.The device was submerged underwater in order to test for leaks.Upon inflation, no leaks were detected.No functional issues were found with the representative sample.The reported complaint of "leak - device leak - cuff" was confirmed based upon the samples received.Two samples were returned: one actual sample that caused this complaint issue and one representative sample.The returned actual sample was found to have multiple holes in the balloon cuff which prevented it from being able to stay inflated.No issues were found with the representative sample.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.

Brand Name
SHERIDAN/CF ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22574186
Report Number3003898360-2025-00597
Device Sequence Number9566424
Product Code BTR
UDI-Device Identifier04026704396825
UDI-Public(01)04026704396825(11)231012(17)281010(10)73K2300382(21)
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10116
Device Lot Number73K2300382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown